Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 13, NWS Shreveport, LA

February 19, 2008Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 19, 2008, 9:15 AM CST for Wood County, Texas. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 9:15 AM CST (15:15 UTC)
Expired
Feb 21, 2008, 10:52 AM CST
In force
50 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

County Wood County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lake Fork Creek near Quitman (QTMT2). The gauge peaked at 16.74 ft at Feb 19, 2008, 5:00 AM CST.

actionminormoderate14161802/1902/2002/2102/22
Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KSHV 191515
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST TUE FEB 19 2008

TXC423-499-201515-
/O.NEW.KSHV.FL.W.0012.080219T1515Z-080221T0417Z/
/MLAT2.1.ER.080218T1915Z.080219T1800Z.080220T1017Z.NO/
915 AM CST TUE FEB 19 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 
* FLOOD WARNING FOR 
  THE SABINE RIVER NEAR MINEOLA.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM TUESDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 14.8 FEET BY THIS AFTERNOON. 
  THE RIVER WILL THEN RECEDE AND FALL BELOW FLOOD STAGE BY EARLY 
  TOMORROW MORNING.

$$

TXC499-201514-
/O.NEW.KSHV.FL.W.0013.080219T1515Z-080221T0300Z/
/QTMT2.1.ER.000000T0000Z.080219T1315Z.080220T0900Z.NO/
915 AM CST TUE FEB 19 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 
* FLOOD WARNING FOR 
  THE LAKE FORK CREEK NEAR QUITMAN.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM TUESDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO RECEDE AND FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW.

$$
3 follow-up statements
000 
WGUS44 KSHV 201701
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 AM CST WED FEB 20 2008

TXC499-211701-
/O.NEW.KSHV.FL.W.0013.080220T1701Z-080225T0130Z/
/QTMT2.1.ER.000000T0000Z.080220T1800Z.080224T0730Z.NO/
1101 AM CST WED FEB 20 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LAKE FORK CREEK NEAR QUITMAN.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...CONSIDERING RAIN OVER THE AREA TONIGHT...THE RIVER 
  WILL CONTINUE SLOWLY RISING TO NEAR 16.9 FEET BY TOMORROW AFTERNOON
  AND CONTINUE NEAR THAT LEVEL THROUGH FRIDAY. THE RIVER WILL FALL BELOW
  FLOOD STAGE EARLY SUNDAY MORNING.


$$

24
000 
WGUS84 KSHV 210056
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CST WED FEB 20 2008

TXC005-073-347-210126-
/O.CAN.KSHV.FL.W.0005.000000T0000Z-080222T1200Z/
/LUFT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
655 PM CST WED FEB 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ANGELINA RIVER NEAR LUFKIN.
* FLOOD STAGE IS 10.0 FEET. 


$$

TXC347-365-401-405-419-220056-
/O.CON.KSHV.FL.W.0006.000000T0000Z-080223T0224Z/
/ATBT2.1.ER.080217T1151Z.080221T0030Z.080222T0824Z.NO/
655 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE ATTOYAC BAYOU NEAR CHIRENO.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM WEDNESDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.


$$

ARC027-LAC119-220055-
/O.CON.KSHV.FL.W.0002.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.080217T0745Z.080221T0000Z.000000T0000Z.NO/
655 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE BAYOU DORCHEAT NEAR SPRINGHILL.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 12.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 12.3 FEET.


$$

TXC005-225-373-455-457-220055-
/O.CON.KSHV.FL.W.0003.000000T0000Z-080224T0600Z/
/DIBT2.1.ER.080217T0645Z.080218T2000Z.080223T1200Z.NO/
655 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR DIBOLL.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 PM WEDNESDAY THE STAGE WAS 13.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.


$$

TXC423-499-220055-
/O.CON.KSHV.FL.W.0012.000000T0000Z-080224T1200Z/
/MLAT2.1.ER.000000T0000Z.080220T2115Z.080223T1800Z.NO/
655 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 PM WEDNESDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EARLY AFTERNOON.


$$

TXC159-343-387-449-210126-
/O.CAN.KSHV.FL.W.0007.000000T0000Z-080221T1342Z/
/TLCT2.3.ER.080217T1543Z.080219T1045Z.080220T2000Z.NR/
655 PM CST WED FEB 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER BELOW TALCO.
* AT  6:15 PM WEDNESDAY THE STAGE WAS 19.7 FEET. 
* FELL BELOW FLOOD STAGE AT  2:00 PM WEDNESDAY.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.5 FEET BY FRIDAY 
  MORNING.


$$

TXC037-067-343-220055-
/O.EXT.KSHV.FL.W.0008.000000T0000Z-080225T1200Z/
/NAPT2.1.ER.000000T0000Z.080221T1800Z.080224T0000Z.NO/
655 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 22.0 FEET. 

$$

TXC499-220055-
/O.CON.KSHV.FL.W.0013.000000T0000Z-080225T0130Z/
/QTMT2.1.ER.000000T0000Z.080221T0600Z.080224T0730Z.NO/
655 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE LAKE FORK CREEK NEAR QUITMAN.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 PM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 


$$
000 
WGUS84 KSHV 211652
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1052 AM CST THU FEB 21 2008

TXC499-211722-
/O.CAN.KSHV.FL.W.0013.000000T0000Z-080225T0130Z/
/QTMT2.1.ER.000000T0000Z.080220T1700Z.080221T0707Z.NO/
1052 AM CST THU FEB 21 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LAKE FORK CREEK NEAR QUITMAN.
* AT  7:15 AM THURSDAY THE STAGE WAS 15.6 FEET. 
* FELL BELOW FLOOD STAGE AT  1:07 AM THURSDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.1 FEET BY TOMORROW
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 4:25 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Feb 19, 4:25 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 AM CST TUE FEB 19 2008

.DISCUSSION...

SURFACE HIGH PRESSURE REMAINS A STRONG INFLUENCE IN THE WEATHER
CONDITIONS TODAY...AS FAIR WEATHER CONDITIONS CONTINUE. MILDER
TEMPS ARE EXPECTED TODAY...AS THE SURFACE RIDGE SLIDES EAST BY
THIS AFTERNOON ALLOWING SOUTHERLY WINDS TO RETURN WARMER AIR TO
THE AREA. BY WEDNESDAY LOW LEVEL MOISTURE SHOULD BE WELL IN
PLACE...BUT MID LEVEL MOISTURE WILL BE A LITTLE SLOW ON ITS RETURN
MODELS ADVERTISE DECENT ISENTROPIC LIFTING BY WEDNESDAY EVENING.
I INTRODUCED A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS DURING
THE DAY WEDNESDAY...BUT IT MAY BE MORE OF A LATE AFTERNOON AND
EVENING TIME FRAME. NO SIGNIFICANT SURFACE BASED LIFTING AGENT
IS ON TAP WITH THIS EVENT...AS MOST MODELS DELAY A WEAK
FRONT...THUS THUNDERSTORMS WILL LIKELY BE ELEVATED. RAIN MAY
LINGER THROUGH FRIDAY MORNING...THEN A NICE WEEKEND SETS UP.
MODELS STILL DO NOT HAVE A DECENT HANDLE ON THIS NEXT SYSTEM...SO
GUIDANCE POPS...MAX AND MIN TEMPS VARY SIGNIFICANTLY WEDNESDAY
THROUGH THURSDAY.

ELEVEN

&&

.AVIATION...

SFC HIGH PRESSURE WILL DRIFT TO OUR EAST...ALLOWING SOUTHERLY FLOW
TO RESUME ACROSS THE AREA BY LATE TODAY. HOWEVER VFR CONDITIONS WILL
PREVAIL...AND SFC WIND SPEEDS WILL BE GENERALLY LESS THAN 12 KTS.
/17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  47  64  53 /   0   0  40  50
MLU  66  44  64  51 /   0   0  40  50
DEQ  63  40  55  41 /   0   0  40  50
TXK  66  44  60  47 /   0   0  40  50
ELD  65  43  62  47 /   0   0  40  50
TYR  67  48  62  55 /   0   0  40  50
GGG  67  48  64  53 /   0   0  40  50
LFK  69  50  67  57 /   0   0  40  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/17
Hazardous weather outlook, Feb 19, 6:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST TUE FEB 19 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST TUE FEB 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS RETURN FOR THE LATTER PART OF THE WORK
WEEK.  HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 9:15 AM CSTRiver Flood WarningSHVSmith, Wood3 days

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.